Lightning, Beadle
- When
- May 29, 1:50 PM CST
- Where
- Beadle County, Huron
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.415, -98.278 (the zone’s center; the record gives no point)
Lightning struck a house, causing a small roof fire.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 29, 9:20 AM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1020 AM CDT THU MAY 29 2003 BRISK SLY FLW AND WARM ADVECTION SETTING UP IN WRN CWA ATTM AND WITH PROGGED 850 TO 700 MB TEMPS SHOULD BE QUITE WARM AND UNSTABLE THERE LATER THIS AFTN. CAPPING SHOULD PREVENT TSTMS FOR MOST OF AFTN...BUT SCT TSTMS DVLPG IN WRN ND TO SE MONT SIGN OF SASKATCHEWAN SHORT WAVE BRKING INTO BROAD UPR RDG IN NRN PLAINS. SO FEEL AT LEAST A 20 PCT NEEDED IN FAR WRN TO NWRN CWA LATE THIS AFTN AS AIR MASS DESTABILIZES AND MOISTURE CONVERGES INTO THIS AREA. FOR SERN CWA... SLY FLW AND COOLER TEMPS ALOFT NOT QUITE AS CONDUCIVE TO WARMING AND DESTABILIZING. MAY CUT HIGHS SLIGHTLY IN SOME AREAS...ESP SINCE HIGHER CLDS MAY INHIBIT MAX MIXING. .FSD...NONE RSR
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1106 AM CDT THU MAY 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE OVER THE CENTRAL DAKOTAS EARLY TONIGHT...AND OVER SOUTHWEST MINNESOTA AND NORTHWEST IOWA LATE TONIGHT. A BRISK SOUTHERLY FLOW WILL BRING BACK SOME MOISTURE AND INSTABILITY AHEAD OF THE FRONT THIS AFTERNOON AND EVENING. DUE TO THE WARM MID LEVEL TEMPERATURES... ANY THUNDERSTORM DEVELOPMENT SHOULD BE INHIBITED AHEAD OF THE TROUGH. HOWEVER...SOME COOLING ALOFT WILL TAKE PLACE IN THE CENTRAL DAKOTAS LATE THIS AFTERNOON...AS THE SURFACE TEMPERATURES WARM INTO THE MID 80S TO LOWER 90S NEAR AND WEST OF THE JAMES RIVER. WIDELY SCATTERED THUNDERSTORMS SHOULD THEN DEVELOP WEST OF THE JAMES RIVER LATE THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS SHOULD MOVE OVER SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA...AND NORTHWEST IOWA TONIGHT. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...MAINLY EAST OF INTERSTATE 29 AND NORTH OF INTERSTATE 90 THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 6 PM IN SOUTHEAST SOUTH DAKOTA...AFTER 8 PM IN SOUTHWEST MINNESOTA...AND AFTER 10 PM IN NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Aberdeen radar (KABR), 116 km away, was scanning. The volume nearest the first event began at 19:48 UTC.
1 lightning. Local standard time, as filed.
Lightning struck a house, causing a small roof fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357026.